MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6) (b)(4).The returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the proximal section was found buckled/accordion and elongated.Additionally, it was observed that a non-bsc guidewire piece was inside the polaris ultra ureteral stent.After the non-bsc guidewire bsc piece was removed from the inner ureteral stent a mandrel 0.035 inch was inserted and no resistance was felt.The suture string was not returned with the device.No other issues with the device were noted.The reported event was confirmed.Analysis of the returned device revealed that it was returned with a non-bsc guidewire.The proximal (bladder pigtail) section was found buckled/accordion and elongated.Additionally, a piece of the non-bsc guidewire was stuck inside the stent.According to product analysis, the problems found are known to be generated due to the force used when the stent is pushed up with the pusher/positioner over the guidewire or when the stent was removed.Therefore, the problems were most likely generated due to the manipulation of the device or due to the interaction with other devices during the procedure.The reported event was confirmed due to the non-bsc guidewire piece stuck inside the ureteral stent because when the piece was removed a mandrel 0.035 inch was inserted through the ureteral stent and no resistance was felt.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a transurethral ureteroscope lithotripsy procedure in the ureter, performed on (b)(6) 2020.During the procedure and inside the patient, when the physician advanced the pusher from the back of double j, the double j was stuck with the guidewire.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of stent buckled/accordion, stent deformed, and guidewire piece was stuck inside the stent.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11506716
Report Number3005099803-2021-00825
Device Sequence Number11457344
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public08714729124306
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberM0061921220
Device Catalogue Number192-122
Device Lot Number0024333376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1